Alert archive / Iowa / Tornado Warnings in 1996
Tornado Warning 9, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Apr 19, 1996, 7:49 PM CDT for Jackson County, Iowa. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 19, 1996, 7:49 PM CDT (00:49 UTC)
- Expired
- Apr 19, 1996, 8:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Jackson County, IA
The radar
The Quad Cities radar (KDVN), 62 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 8:17 PM CDT | Tornado F0 | Preston, IA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1735 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 497 m²/s²
- 0-3 km storm-relative helicity
- 621 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLI 200049 TORMLI IAC097-200130- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 749 PM CDT FRI APR 19 1996 THE NATIONAL WEATHER SERVICE IN QUAD CITIES IA HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 830 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL IOWA ...JACKSON COUNTY AT 748 PM CDT...SPOTTERS REPORTED A TORNADO NEAR BALDWIN MOVING NORTHEAST AT 25 MILES AN HOUR. BY 805 PM CDT...IT WILL BE BETWEEN CANTON AND FULTON. TAKE COVER NOW! IF YOU ARE IN A MULTIPLE STORY BUILDING...GO TO A SMALL INTERIOR ROOM AWAY FROM WINDOWS! HELGESON &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Apr 19, 7:05 PM CDT, 44 minutes earlier.
Area forecast discussion, Apr 19, 7:05 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 705 PM CDT FRI APR 19 1996 NO AFD TONIGHT DUE TO SEVERE WEATHER. WOLF
In the hours before
Local storm report, Apr 19, 6:44 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 642 PM CDT FRI APR 19 1996 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 06639 PM LYNN CENTER IL 1.75 INCH HAIL 04/19/96 HENRY
Local storm report, Apr 19, 6:53 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 651 PM CDT FRI APR 19 1996 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... R0650 PM CAMBRIDGE IL 1.75 INCH HAIL 04/19/96 HENRY
Local storm report, Apr 19, 7:15 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 710 PM CDT FRI APR 19 1996 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 0702 PM 2 S BISHOP HILL IL TORNADO 04/19/96 HENRY
Local storm report, Apr 19, 7:19 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 716 PM CDT FRI APR 19 1996 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 0700 PM BISHOP HILL IL TORNADO 04/19/96 HENRY ROOF OFF HOUSE 0710 PM GALVA IL WIND DAMAGE 04/19/96 HENRY LOSS OF POWER
Local storm report, Apr 19, 7:21 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 719 PM CDT FRI APR 19 1996 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 0719 PM GALVA IL TORNADO 04/19/96 HENRY ROOF OFF OF TRAILER
Local storm report, Apr 19, 7:27 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 725 PM CDT FRI APR 19 1996 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 0714 PM VIOLA IA 0.75 INCH HAIL 04/19/96 LINN
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:15 PM CDT | Severe Thunderstorm Warning | DVN | Jones, Linn | 45 min |
| Apr 19, 8:05 PM CDT | Tornado Warning | DVN | Clinton | 40 min |
Nearby
Tornado Warnings in Iowa, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.